Scheduling problems in transportation networks of line topology

Dariusz R. Kowalski, Eyal Nussbaum, Michael Segal, Vitaly Milyeykovsky

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

In this paper we consider online scheduling problems for linear topology under various objective functions: minimizing the maximum completion time, minimizing the largest delay, and minimizing the sum of completion times. We give optimal solutions for uni-directional version of the problem for each of the objectives and show that for the two-directional versions of each problem, no online algorithm can deterministically achieve the optimal solution for any of the considered objective functions. We also propose 2-approximation on-line algorithms for the MinMakespan and the MinSum minimization objectives. We also prove that no online algorithm can deterministically achieve the optimal solution for any of the considered objective functions for the weighted case of uni-directional scenarios.

Original languageEnglish (US)
Pages (from-to)777-799
Number of pages23
JournalOptimization Letters
Volume8
Issue number2
DOIs
Publication statusPublished - Feb 1 2014
Externally publishedYes

    Fingerprint

Keywords

  • Linear network
  • Online algorithms
  • Scheduling

ASJC Scopus subject areas

  • Control and Optimization

Cite this